Does melasma get worse after stopping the kligman cream? (Photo)

I have melasma caused by b.c pill ( even the fact that I stop taking it since 3 years the malasma still getting worse !) I went to the dermatologist who prescript me the kligman cream for 3 months and also suggest me 4 seances of microneedling with filorga nctf 135 first. I'm a little bit afraid this cream,I heard that stopping hydroquinon may cause a worse hyper pigmented skin or at least it will leave the skin at the same starting level of pigmentation.. (I also have keratosis pilaris on face)

Doctor Answers 1

Kligmans and melamsa

Melasma can not be completely cured, however effective treatment are possible. This is because your skin is extremely sensitive to UV and even the smallest amount can stimulate your pigment cells to produce colour. The mainstay of treatment is strict UV protection- hats, sunglasses and SPF every 4 hours. I prefer to use a combination of creams and laser for melasma. Hydroquinone can be used (5-8%), along with vitamin A creams. I usually start my patients on laser (low dose Q switch or Picosure) a few weeks after they commence on creams. This way you can reduce the application of Kligmanans.  In some cases I combine TCA or AHA peels, and in other cases I use a tablet called Tranexamic acid to help. To maintain I use Clear + Brilliant with ascorbic acid, and HQ 2 times a week. 
All the best, Dr Davin Lim Laser, surgical and aesthetic dermatologist Brisbane, Australia 


Brisbane Dermatologist
4.7 out of 5 stars 62 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.